Alert archive / Colorado / Flash Flood Watches in 2020
Flash Flood Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jul 26, 2020, 9:50 PM MDT for 12 counties in Colorado. It took effect at Jul 27, 2020, 12:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2020, 9:50 PM MDT (03:50 UTC)
- In effect from
- Jul 27, 2020, 12:00 PM MDT
- Expired
- Jul 28, 2020, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 145 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 3.8 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 3283 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460 WGUS65 KPUB 270350 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pueblo CO 950 PM MDT Sun Jul 26 2020 ...Heavy rain will be possible through the rest of this evening and again Monday afternoon and evening over and near the Decker, Hayden Pass, Junkins and Spring burn scars as well as the Chalk Cliffs... .With monsoonal moisture in place over the area through the start of the work week, thunderstorms will be likely over and near the mountains through this evening, and again on Monday afternoon and evening. The atmosphere over the region will remain unstable, and quite a few of the storms will be capable of producing very heavy rain in a short period of time. If any of these heavy rain producing storms move over the Decker, Hayden Pass, Junkins or Spring burn scars, or the Chalk Cliffs, or any area that has received heavy rain over the past few days, flash flooding could occur. COZ061-062-072>075-077-079-080-087-271200- /O.NEW.KPUB.FF.A.0004.200727T1800Z-200728T0600Z/ /O.CON.KPUB.FF.A.0003.000000T0000Z-200727T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of Alpine, Granite, St Elmo, Salida, Buena Vista, La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Rye, and Walsenburg 950 PM MDT Sun Jul 26 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... The Flash Flood Watch continues for * Portions of central Colorado and southeast Colorado, including the following areas, in central Colorado, Eastern Sawatch Range, Fremont County, and Upper Arkansas River Valley. In southeast Colorado, Huerfano County, Northern Sangre de Cristo Mountains, Southern Sangre de Cristo Mountains, and Wet Mountains. * Until midnight MDT tonight. * Heavy rain from slow moving thunderstorms will be possible. * Flash flooding will be possible, especially over the burn scars. The ground in burn scar areas is unstable, so debris flows and mudslides could occur in and around the burn scar. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action if Flash Flood Warnings are issued. && The National Weather Service in Pueblo has issued a * Flash Flood Watch for portions of central Colorado and southeast Colorado, including the following areas, in central Colorado, Eastern Sawatch Range, Fremont County, and Upper Arkansas River Valley. In southeast Colorado, Huerfano County, Northern Sangre de Cristo Mountains, Southern Sangre de Cristo Mountains, and Wet Mountains. * From Monday afternoon through Monday evening. * Heavy rain from slow moving thunderstorms will be possible, along with saturated soils from previous days rainfall. * Flash flooding will be possible, especially over the burn scars. The ground in burn scar areas is unstable, so debris flows and mudslides could occur in and around the burn scar. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
3 follow-up statements
699 WGUS65 KPUB 270551 FFAPUB Flood Watch National Weather Service Pueblo CO 1151 PM MDT Sun Jul 26 2020 ...Heavy rain will be possible through the rest of this evening and again Monday afternoon and evening over and near the Decker, Hayden Pass, Junkins and Spring burn scars as well as the Chalk Cliffs... .With monsoonal moisture in place over the area through the start of the work week, thunderstorms will be likely over and near the mountains through this evening, and again on Monday afternoon and evening. The atmosphere over the region will remain unstable, and quite a few of the storms will be capable of producing very heavy rain in a short period of time. If any of these heavy rain producing storms move over the Decker, Hayden Pass, Junkins or Spring burn scars, or the Chalk Cliffs, or any area that has received heavy rain over the past few days, flash flooding could occur. COZ061-062-072>075-077-079-080-087-271400- /O.EXP.KPUB.FF.A.0003.000000T0000Z-200727T0600Z/ /O.CON.KPUB.FF.A.0004.200727T1800Z-200728T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of Alpine, Granite, St Elmo, Salida, Buena Vista, La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Rye, and Walsenburg 1151 PM MDT Sun Jul 26 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT MDT TONIGHT... The Flash Flood Watch continues for * Portions of central Colorado and southeast Colorado, including the following areas, in central Colorado, Eastern Sawatch Range, Fremont County, and Upper Arkansas River Valley. In southeast Colorado, Huerfano County, Northern Sangre de Cristo Mountains, Southern Sangre de Cristo Mountains, and Wet Mountains. * From Monday afternoon through Monday evening * Heavy rain from slow moving thunderstorms will be possible. * Flash flooding will be possible over the burn scars and areas that have seen saturated soils due to previous heavy rains. The ground in burn scar areas is unstable, so debris flows and mudslides could occur in and around the burn scar. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action if Flash Flood Warnings are issued. && The Flash Flood Watch for portions of central Colorado and southeast Colorado will expire at midnight MDT tonight. $$
286 WGUS65 KPUB 271035 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pueblo CO 435 AM MDT Mon Jul 27 2020 ...Heavy rain will be possible again this afternoon and evening over and near the Decker, Hayden Pass, Junkins and Spring burn, Chalk Cliffs as well as parts of the eastern San Juan Mountains and Upper Rio Grande Valley... .With monsoonal moisture in place over the area, thunderstorms will be likely over and near the mountains again this afternoon and evening. The atmosphere over the region will remain unstable, and quite a few of the storms will be capable of producing very heavy rain in a short period of time. If any of these heavy rain producing storms move over the Decker, Hayden Pass, Junkins or Spring burn scars, or the Chalk Cliffs, or any area that has received heavy rain over the past few days, flash flooding could occur. COZ067-068-271845- /O.EXA.KPUB.FF.A.0004.200727T1800Z-200728T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Including the cities of South Fork, Creede, Cumbres Pass, and Wolf Creek Pass 435 AM MDT Mon Jul 27 2020 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... The National Weather Service in Pueblo has expanded the * Flash Flood Watch to include a portion of south central Colorado, including the following areas, Eastern San Juan Mountains and Upper Rio Grande Valley. * From noon MDT today through this evening * Heavy rain from slow moving thunderstorms will be possible. * Flash flooding will be possible over any burn scars and areas that have seen saturated soils due to previous heavy rains. The ground in burn scar areas is unstable, so debris flows and mudslides could occur in and around the burn scar. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action if Flash Flood Warnings are issued. && The Flash Flood Watch for portions of central Colorado and southeast Colorado will expire at midnight MDT tonight. $$ COZ061-062-072>075-077-079-080-087-271845- /O.CON.KPUB.FF.A.0004.200727T1800Z-200728T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of Alpine, Granite, St Elmo, Salida, Buena Vista, La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Rye, and Walsenburg 435 AM MDT Mon Jul 27 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Colorado and southeast Colorado, including the following areas, in central Colorado, Eastern Sawatch Range, Fremont County, and Upper Arkansas River Valley. In southeast Colorado, Huerfano County, Northern Sangre de Cristo Mountains, Southern Sangre de Cristo Mountains, and Wet Mountains. This includes the Decker, Hayden Pass, Junkins and Spring burn scars as well as the Chalk Cliffs. * From noon MDT today through this evening * Heavy rain from slow moving thunderstorms will be possible. * Flash flooding will be possible over the burn scars and areas that have seen saturated soils due to previous heavy rains. The ground in burn scar areas is unstable, so debris flows and mudslides could occur in and around the burn scar. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action if Flash Flood Warnings are issued. && The Flash Flood Watch for portions of central Colorado and southeast Colorado will expire at midnight MDT tonight. $$
344 WGUS65 KPUB 271805 FFAPUB Flood Watch National Weather Service Pueblo CO 1205 PM MDT Mon Jul 27 2020 ...Heavy rain will be possible again this afternoon and evening over and near the Decker, Hayden Pass, Junkins and Spring burn, Chalk Cliffs as well as parts of the eastern San Juan Mountains and Upper Rio Grande Valley... .With monsoonal moisture in place over the area, thunderstorms will be likely over and near the mountains again this afternoon and evening. The atmosphere over the region will remain unstable, and quite a few of the storms will be capable of producing very heavy rain in a short period of time. If any of these heavy rain producing storms move over the Decker, Hayden Pass, Junkins or Spring burn scars, or the Chalk Cliffs, or any area that has received heavy rain over the past few days, flash flooding could occur. The overall best chance for flash flooding will occur late this afternoon and evening. COZ061-062-067-068-072>075-077-079-080-087-280215- /O.CON.KPUB.FF.A.0004.000000T0000Z-200728T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of Alpine, Granite, St Elmo, Salida, Buena Vista, South Fork, Creede, Cumbres Pass, Wolf Creek Pass, La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Rye, and Walsenburg 1205 PM MDT Mon Jul 27 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Colorado, south central Colorado, and southeast Colorado, including the Wet Mountains and Sangre De Cristo mountain region, Parts of the Sawatch mountains and the San Juan mountain region. * Through this evening * Heavy rain from slow moving thunderstorms will be possible. * Flash flooding will be possible over the burn scars and areas that have seen saturated soils due to previous heavy rains. The ground in burn scar areas is unstable, so debris flows and mudslides could occur in and around the burn scar. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action if Flash Flood Warnings are issued. && $$ Hodanish
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 2:42 PM MDT, 7 hours 8 minutes earlier.
Area forecast discussion, Jul 26, 2:42 PM MDT, 7 hours 8 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 242 PM MDT Sun Jul 26 2020 .SHORT TERM...(This evening through Monday) Issued at 237 PM MDT Sun Jul 26 2020 Currently Scattered thunderstorms and numerous showers were noted over the forecast area at 2 pm. The strongest storms were noted in the KTAD area and across eastern Baca County. Other showers and storms were noted over the mtns/plains interface. A cool front was on the Palmer Divide and was about to move into El Paso county. Rest of Today and into Tonight... Main concern is what is going to happen in the next several hours. Cool front will continue to push south in the unstable airmass over southeast CO. Between 500 and 2000 J/kg of mixed CAPE were noted over the region with the most unstable air over the far SE Plains. HRRR continues to indicate (as it has been doing since I got into the WFO at 8 AM) to show the strongest activity in the mtns is going to occur over the mtns/plains interface. In addition, storms over S Lincoln County have put out a boundary and it was pushing west and south, and storms in the KTAD area are likely going to push a boundary northward. Likewise, I would not be too surprised to see some strong storms fire in the Pueblo County area and eventually push east later this afternoon. Based on the HRRR guidance, a significant flash flood threat is still possible for all of the burn scars along the Wets and Sangre mtns, especially once the main front moves down into that region. For the rest of the period, storms will slowly subside over the higher terrain this evening while a cluster of storms slowly pushes east across the plains. These storms may linger well into the evening and early morning hours. We will likely see quite a bit of clouds with areas of low cigs over the plains tonight. Tomorrow... Main change to the fcst is the potential for less precip over most of the region tomorrow. Temps are going to be rather cool tomorrow 70s and 80s plains) and this is likely going to stabilize the atmosphere. I have cut back pops quite a bit on the plains, but later shifts may need to cut them back even more. In the mtns, especially along the contdvd, the threat of locally heavy rain will still be with us and kept high pops over this region. \/Hodanish .LONG TERM...(Monday night through Sunday) Issued at 237 PM MDT Sun Jul 26 2020 On Tue the upper level ridge is expected to be centered near the southern CA coast, while an upper disturbance moves thru WY and northern CO. There will be a little less moisture over the area Tue, but still plenty around for scattered showers/storms over and near the mtns, then spreading over the plains in the evening hours. Wed the upper ridge becomes centered over AZ, with northwest flow aloft over the forecast area. Moisture is expected to be lacking on Wed, but the far eastern plains may have the best moisture and some isolated storms may be possible. There could also be some isolated showers/storms over some of the mtns as well. A disturbance moves into KS on Thu, while the upper ridge becomes centered near the Four Corners. Little moisture is expected over the area on Thu but there could again be some isolated showers/storms, especially near the eastern border. Fri and Sa the upper ridge center is expected to be over northeast AZ and a little more moisture is expected over the mtns, especially the eastern mtns, so maybe scattered showers/storms may form over the mtns and portions of the I-25 corridor in the afternoon and possible over the southern plains in the evening. Sun the upper ridge may shift westward and the models show a disturbance affecting the area and potentially bringing better chances for precip. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 237 PM MDT Sun Jul 26 2020 Thunderstorms, some with very heavy rain, are still a threat for later this afternoon and evening at all 3 taf sites, KPUB, KALS and KCOS. The heaviest rain threat will be at KCOS and KPUB. Another concern will be low cigs tonight given the abundant low level moisture over the plains. Storm threat for tomorrow afternoon is decreasing at all 3 taf sites as more stable air is fcst to move into the region. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for COZ061-062- 072>075-077-079-080-087. && SHORT TERM...HODANISH LONG TERM...28 AVIATION...HODANISH
Hazardous weather outlook, Jul 26, 11:01 AM MDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1101 AM MDT Sun Jul 26 2020 COZ058>089-093>099-271715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1101 AM MDT Sun Jul 26 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon through Tonight The Flash Flood threat for the burn scars across southeast and south central Colorado is much higher than normal this afternoon and evening. Model guidance late this morning continues to indicate thunderstorms will develop by mid afternoon over the east slopes of the southern mountains, and the immediate adjacent plains. Given that there is a rather unstable atmosphere over the entire region, these storms will have the potential to produce very heavy rainfall over a short period of time. Rainfall rates of 0.5 to 1.0 inches per hour will be possible. These types of rainfall rates will have the potential to cause flash flooding across area burn scars this afternoon and evening. The greatest risk of flash flooding across the burn scars will be between 3 pm and 8 pm this evening. People who live in or near a burn scar should remain alert to the weather this afternoon and evening. Be prepared to move quickly to higher ground if a warning is issued. In addition to the burn scar flooding potential, there is also a risk of local urban flash flooding across the Palmer Divide areas (including all of the El Paso county) and the Raton Mesa (including the Trinidad region). Other strong thunderstorms capable of producing heavy rain will fall over the plains, but will be more isolated in nature. Across the interior mountains, locally heavy rain is also likely, and this could cause rock and mud slides across the mountain passes. Areas in and around the Chalk Bluffs will be susceptible to heavy rains today. There is also a marginal risk of severe storms over the greater Kiowa county area, with the primary severe weather risk being winds of 60 mph. All storms will produce potentially deadly cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Widespread showers and thunderstorms are expected on Monday. The primary risk will be flash flooding on area burn scars due to abundant moisture and efficient rain producing thunderstorms. The flash flood risk will be highest on area burn scars. Moisture will remain in place on Tuesday with deep upslope flow leading to heavy showers and thunderstorms over the Eastern Mountains, east into the Interstate 25 corridor. Flash flooding will remain possible on area burn scars, along with the Colorado Springs and Pueblo urban areas. In addition to the heavy rainfall, storms will also produce dangerous lightning. Drier conditions with a few thunderstorms are possible Wednesday and Thursday. Better chances for thunderstorms are expected Friday into Saturday, initially over the Mountains during the afternoon, with eastward movement into the Plains during the evening. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters is likely this afternoon and evening over the entire region. Hodanish
In the hours before
Special weather statement, Jul 26, 4:19 PM MDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
419 PM MDT Sun Jul 26 2020
COZ098-262245-
Lamar Vicinity/Prowers County CO-
419 PM MDT Sun Jul 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS COUNTY UNTIL
445 PM MDT...
At 419 PM MDT, Doppler radar was tracking a strong thunderstorm near
Granada, or 16 miles east of Lamar, moving northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Holly, Granada, Hartman and Bristol.
LAT...LON 3788 10227 3795 10247 3824 10234 3818 10204
3812 10205
TIME...MOT...LOC 2219Z 203DEG 25KT 3800 10234
KTSSpecial weather statement, Jul 26, 5:26 PM MDT, 4 hours 24 minutes before
Special Weather Statement National Weather Service Pueblo CO 526 PM MDT Sun Jul 26 2020 COZ096-270000- Eastern Kiowa County CO- 526 PM MDT Sun Jul 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL 600 PM MDT... At 525 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Towner, or 15 miles southeast of Cheyenne Wells, moving southeast at 30 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Towner. LAT...LON 3861 10232 3861 10205 3831 10205 TIME...MOT...LOC 2325Z 319DEG 27KT 3864 10219 KTS
Local storm report, Jul 26, 7:17 PM MDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
717 PM MDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 2 NW SWISSVALE 38.50N 105.95W
07/26/2020 CHAFFEE CO LAW ENFORCEMENT
COUNTY HIGHWAY 101 IS WASHED OUT NEAR
JUNCTION OF HIGHWAY 50.
&&
MWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:36 PM MDT | Flash Flood Warning | PUB | Custer, Saguache | 114 min |
| Jul 26, 8:59 PM MDT | Flash Flood Warning | PUB | Costilla | 6 hr |
| Jul 26, 10:23 PM MDT | Flash Flood Warning | PUB | Huerfano | 5 hr |
| Jul 26, 11:34 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
| Jul 27, 1:37 PM MDT | Special Weather Statement | PUB | Baca, Bent, Crowley, Otero, Prowers | 38 min |
| Jul 27, 2:39 PM MDT | Flash Flood Warning | PUB | Bent, Prowers | 3 hr |
| Jul 27, 3:02 PM MDT | Special Weather Statement | PUB | Baca | 13 min |
| Jul 27, 3:54 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Jul 27, 4:39 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Jul 27, 5:11 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
Nearby
Flash Flood Watches in Colorado, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.